Alert archive / Maine / High Wind Watches in 2005
High Wind Watch 6, NWS Caribou, ME
NWS Caribou, ME issued this high wind watch at Nov 21, 2005, 3:25 PM EST for Aroostook County, Penobscot County, Maine. It took effect at Nov 22, 2005, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 21, 2005, 3:25 PM EST (20:25 UTC)
- In effect from
- Nov 22, 2005, 7:00 AM EST
- Expired
- Nov 22, 2005, 3:43 AM EST
- In force
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME
The radar
The Caribou radar (KCBW), 63 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.4 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind watch went out at Nov 21, 3:10 PM EST, 15 minutes earlier.
Area forecast discussion, Nov 21, 3:10 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
310 PM EST MON NOV 21 2005
.SYNOPSIS...
LOW PRESSURE TAKING SHAPE OFF THE MID ATLANTIC COAST WILL TRACK
NORTH TOWARD SOUTHERN NEW ENGLAND TONIGHT. THE STORM WILL RAPIDLY
INTENSIFY AS IT MOVES ONTO THE MAINE COAST TUESDAY BRINGING STRONG
WINDS AND HEAVY RAINFALL. THE LOW WILL CONTINUE NORTH INTO QUEBEC
TUESDAY NIGHT. COLD HIGH PRESSURE WILL BUILD IN FROM THE WEST ON
WEDNESDAY AND CREST OVER THE STATE WEDNESDAY NIGHT. LOW PRESSURE
APPROACHING FROM THE GREAT LAKES MAY BRING SOME SNOW TO THE AREA
THANKSGIVING EVENING.
&&
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
LOW PRESSURE SUPPORTED BY A SOUTHERN BRANCH SHORTWAVE WILL
ORGANIZE OFF THE CAROLINA COAST TONIGHT AND INTENSIFY AS IT MOVES
NORTH THROUGH SOUTHERN NEW ENGLAND TUESDAY MORNING. MODELS AGREE ON A
STRONG STORM CENTER TRACKING THROUGH THE WESTERN GULF OF MAINE ON
TUESDAY. THE STORM WILL TRACK NORTH ALONG A SHARP LINE OF
CONVERGENCES DURING THE DAY TUESDAY BRINGING HEAVY RAIN ACROSS THE
ENTIRE AREA. THE GROUND IS ALREADY SATURATED FROM FREQUENT HEAVY
RAIN EVENTS THIS FALL AND A FLOOD WATCH HAS BEEN ISSUED TO ADDRESS
POTENTIAL FOR FLOODING TUESDAY INTO TUESDAY NIGHT. FROM 2 TO 2.5
INCHES OF RAIN IS EXPECTED ACROSS THE REGION. A POWERFUL LOW LEVEL
SOUTHERLY JET IS ADVERTIZING WINDS UP TO 75 KT AT 925 COMING ONTO
THE DOWNEAST COAST TUESDAY AFTERNOON. HIGH WIND WARNINGS ISSUED
FOR THE DOWNEAST AREA WILL INCLUDE POTENTIAL FOR WIND GUSTS UP TO
75 MPH TUESDAY AFTERNOON AS THE STOENTER MOVES ASHORE. THE LOW
WILL RAPIDLY MOVE NORTH TUESDAY NIGHT AS COLD AIR RUSHES IN BEHIND
THE SYSTEM. SNOW SHOWERS AND POSSIBLE SNOW SQUALLS MAY BRING CLOSE
TO AN INCH OF SNOW IN THE HIGHER ELEVATIONS OF NORTHWESTERN MAINE.
ELSEWHERE...IT WILL BE PARTLY TO MOSTLY CLOUDY AND TURNING MUCH
COLDER. HIGH PRESSURE WILL BUILD IN WEDNESDAY BEHIND THE SYSTEM
AND CREST OVER THE AREA WEDNESDAY NIGHT. OUR ATTENTION WILL THEN
TURN TO A SYSTEM TAKING SHAPE IN THE MIDWEST...EXPECTED TO APPROACH
THURSDAY.
&&
.LONG TERM (THURSDAY THROUGH MONDAY)...
INTENSE LOW PRESSURE IS EXPECTED TO MOVE ACROSS THE STATE THURSDAY
NIGHT THEN MOVE TO THE NORTH OF NEW ENGLAND FRIDAY. SNOW IS
POSSIBLE FROM THIS SYSTEM FRIDAY WITH SNOW SHOWERS OCCURRING BEHIND
THE LOW INTO THE WEEKEND. HAVE POPULATED ALL EXTENDED GRIDS WITH
HPC NUMBERS. ONLY MINOR CHANGES MADE TO BETTER FIT GRIDS FROM
AJOINING OFFICE.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH MIDNIGHT TONIGHT
ACROSS THE ENTIRE AREA. CONDITIONS WILL RAPIDLY DETERIORATE TO IFR
FROM SOUTH TO NORTH EARLY TUESDAY MORNING...POSSIBLY LOWERING TO
LIFR AT TIMES IN HEAVY RAINFALL ON TUESDAY. PILOTS ARE ADVISED
THAT A POWERFUL LOW LEVEL SOUTHERLY JET COMING ON SHORE WITH THE
STORM CENTER TUESDAY WILL BRING THE POTENTIAL FOR WIND SHEAR AND
TURBULANT CONDITIONS.
&&
.MARINE...
HAVE INITIALIZED WIND GRIDS WITH ETA12 BASED ON VERIFICATION
NUMBERS LAST SEVERAL DAYS. HAVE MANUALLY MODIFIED WIND SPEEDS
SEVERAL KNOTS HIGHER FOR TUESDAY AFTERNOON. EXTENDED WINDS BASED
ON GFS/10 METER WINDS. FOR SEAS WNA WAVE WATCH III WINDS MATCH UP
CLOSELY WITH FORECASTED WINDS SO HAVE CREATED COMBINED SEAS WITH
THE WAVE MODEL. WAVE MODEL SPECTRAL FORECAST FOR CAR01 INDICATES
COMBINED SEAS RESULTING MOSTLY FROM SOUTHEAST SWELL TUESDAY NIGHT
THROUGH THE DAY WEDNESDAY DUE TO THE LONG SOUTHEAST FETCH
EXTENDING THROUGH THE GULF OF MAINE. WITH MAXIMUM SEAS UP TO 25
FEET EXPECTED...LOCAL NOMOGRAM INDICATES STORM SURGE OF AROUND 3
FEET ALONG THE COAST. THIS COMBINED WITH WAVE RUN-UP COULD RESULT
IN SOME MINOR COASTAL FLOODING AND BEACH EROSION. SO HAVE ALSO
ISSUED A COASTAL FLOOD WATCH.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WARNING FOR MEZ016-017-029-030-032 FROM 7 AM
TUESDAY TO 7 PM TUESDAY.
...FLOOD WATCH FOR MEZ001>006-010-011-015>017-029>032 FROM 1 PM
TUESDAY TO 1 AM THURSDAY.
...COASTAL FLOOD WATCH FOR MEZ029-030 FROM 1 PM TUESDAY TO 5 AM
WEDNESDAY.
...HIGH WIND WATCH FOR MEZ006-011-015 FROM 7 AM TUESDAY TO 7 PM
TUESDAY.
MARINE...STORM WARNING FOR ANZ050 FROM 7 AM TUESDAY TO 7 PM TUESDAY.
&&
SHORT TERM/MARINE...BLOOMER
LONG TERM/MARINE...MIGNONE
AVIATION...WOLFEHazardous weather outlook, Nov 21, 4:16 AM EST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 416 AM EST MON NOV 21 2005 MEZ001>006-010-011-015>017-029>032-220930- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 416 AM EST MON NOV 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW PRESSURE WILL MOVE NORTHEAST FROM THE MID ATLANTIC REGION TUESDAY AND INTENSIFY AS IT TRACKS NORTH THROUGH EASTERN MAINE TUESDAY NIGHT. PRECIPITATION WITH THIS SYSTEM WILL BE MAINLY IN THE FORM OF RAIN ON TUESDAY...ALTHOUGH IT MAY BEGIN AS A MIX OF RAIN AND SNOW ACROSS NORTHERN AREAS TUESDAY MORNING. THE RAIN MAY BE HEAVY AT TIMES DURING TUESDAY. PLEASE SEE THE HYDROLOGIC OUTLOOK /PWMESFCAR/ ISSUED BY THIS OFFICE FOR MORE DETAILS. PRECIPITATION MAY CHANGE BRIEFLY TO ALL SNOW BEFORE ENDING TUESDAY NIGHT. THERE COULD BE SOME MINOR SNOW ACCUMULATIONS ACROSS NORTHWEST MAINE TUESDAY NIGHT. IN ADDITION...WINDS WILL INCREASE ESPECIALLY ALONG THE DOWNEAST COAST ON TUESDAY. A HIGH WIND WATCH IS IN EFFECT FOR COASTAL HANCOCK AND ALL OF WASHINGTON COUNTY ON TUESDAY. PLEASE SEE THE HIGH WIND WATCH /PWMNPWCAR/ ISSUED BY THIS OFFICE FOR MORE DETAILS. A GALE WARNING IS IN EFFECT ON TUESDAY FROM EASTPORT TO STONINGTON MAINE. ANOTHER STORM MAY FORM ACROSS SOUTHERN NEW ENGLAND ON THANKSGIVING DAY AND TRACK NORTH ACROSS THE STATE THURSDAY NIGHT. THIS COULD BRING SOME ACCUMULATING SNOW TO THE AREA LATER THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED ON TUESDAY TO REPORT RAINFALL AND ANY REPORTS OF HIGH WINDS. DUDA
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 4:15 AM EST | High Wind Watch | CAR | Hancock, Washington | 11 hr |
| Nov 21, 3:25 PM EST | High Wind Warning | CAR | Hancock, Washington | 28 hr |
Nearby
High Wind Watches in Maine, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.